MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight and ethnicity: unknown/no information.Date of event: exact date is unknown, not provided.Best estimate is between (b)(6) 2020 - (b)(6) 2020.(b)(6).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating the intraocular lens (iol) was exchanged due to residual astigmatism observed during a post-op examination.The patient experienced blurry visual acuity (va).Va pre-operative 20/30, va post-operative 20/40.Reportedly, there was no vitrectomy, sutures or incision enlargement required.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in the initial report section b2 was not completed.This field has now been indicated as required intervention to prevent permanent impairment/damage.Additional information: customer provided additional information.As a result of this additional information the following fields have been updated accordingly; section b3, date of event: is (b)(6) 2020.Section e1, initial reporter is physician's name is (b)(6).Section e2, health professional? yes.Initially reported as no.Section e3, occupation: physician.Initially reported as blank.The customer also explained that the patient outcome is 20/25.And the replacement lens is model zcu150 diopter 21.5 diopter lens.No further information was provided.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in pieces (not all pieces received), which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints have been received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
MDR Report Key11160087
Report Number9614546-2021-07014
Device Sequence Number13605134
Product Code HQL
UDI-Device Identifier05050474660151
UDI-Public(01)05050474660151(17)241118
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Model NumberZCU300
Device Catalogue NumberZCU300U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR